MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Catalog Number S-70-060-120-P6
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: medical device problem code 2017 - failure to follow steps / instructions.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.Reportedly, the physician did not put the thumbslide back to the starting position.The tip seemed to tear when there was resistance at the tip of the sheath when the sess was removed.It should be noted that the supera peripheral stent system instructions for use (ifu) states: following confirmed implantation of the supera stent, retract the thumb slide in a single motion to the starting position on the handle and rotate the system lock and deployment lock into the locked position, in line with the thumb slide.The investigation determined the reported difficulties appear to be related to deviation of the instructions for use and subsequent circumstances of the procedure as it is likely that failure to retract the thumbslide back to the starting position, in addition to interaction with the tip of the sheath and post dilatation balloon resulted in the reported difficult to remove.Manipulation of the compromised device ultimately resulted in the reported tip separation.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat the restenosed, 7.0 mm right superficial femoral artery (sfa) with moderate calcification, moderate tortuosity and 100% stenosis.The vessel was prepared with a 4x20 mm non-abbott balloon at 12 atmospheres for 60 seconds, twice, and atherectomy was not used.There was a vascular occlusion caused by the fracture of a non-abbott stent that had been implanted in the root of the right sfa.Pre-dilatation was performed and the 7x60 mm supera self expanding stent system (sess) was advanced to the lesion without resistance.The stent was implanted but there was resistance in the sheath during advancement of a balloon for post dilatation.It was noted that the tip of the supera sess had torn and this was confirmed when the tip came out of the sheath when the balloon was advanced further.The sheath which was already inside the anatomy was then advanced to the torn tip and it was retrieved.Reportedly, the physician did not put the thumbslide back to the starting position.The tip seemed to tear when there was resistance at the tip of the sheath when the sess was removed.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18810787
Report Number2024168-2024-02582
Device Sequence Number3325474
Product Code NIP
UDI-Device Identifier08717648344268
UDI-Public08717648344268
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Catalogue NumberS-70-060-120-P6
Device Lot Number3030961
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2024
Initial Report FDA Received Date02/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JADE 4/240MM (ORBUSNEICH),; PARENT CROSS 6F 43CM (MEDIKIT)
Patient SexUnknown